Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Apr 26, 2014, 4:07 AM MDT for 9 counties in Colorado. It took effect at Apr 27, 2014, 6:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 4:07 AM MDT (10:07 UTC)
- In effect from
- Apr 27, 2014, 6:00 AM MDT
- Expired
- Apr 27, 2014, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3920 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS75 KBOU 261007 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 407 AM MDT SAT APR 26 2014 COZ038-042>046-048-049-261815- /O.NEW.KBOU.HW.A.0009.140427T1200Z-140428T0300Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS 407 AM MDT SAT APR 26 2014 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Apr 26, 3:39 AM MDT, 28 minutes earlier.
Area forecast discussion, Apr 26, 3:39 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 339 AM MDT SAT APR 26 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 339 AM MDT SAT APR 26 2014 WARM SOUTHWEST FLOW WILL PREVAIL TODAY AHEAD OF THE STRONG UPPER LEVEL LOW DIGGING ACROSS THE DESERT SOUTHWEST. THIS WILL BRING WARM TEMPERATURES...INCREASING WINDS...AND HIGHER FIRE DANGER TO THE FORECAST AREA TODAY. CLOUDS WILL INCREASE THROUGH THE AFTERNOON ALTHOUGH MOST CONVECTION THIS AFTERNOON SHOULD BE CONFINED TO THE HIGHER TERRAIN. TRIMMED BACK POPS ALONG THE FRONT RANGE A BIT MORE DUE TO THE INITIALLY DRY LOW LEVELS. FOR TONIGHT...SHOWERS WILL BECOME MORE WIDESPREAD AND HEAVIER IN THE MOUNTAINS AS UPPER LEVEL SUPPORT IN THE FORM OF MODERATE TO STRONG Q-G LIFT MOVES IN. AT THE SAME TIME DEEP MOISTURE...MOIST ADIABATIC LAPSE RATES...AND IMPROVING OROGRAPHICS WILL JOIN FORCES. THE COMBINATION OF THESE FACTORS WILL LIKELY RESULT IN HEAVY SNOWFALL FOR THE HIGH COUNTRY WITH A PERIOD OF 1-2 INCH PER HOUR SNOW RATES. WILL UPGRADE THE WATCH TO A WARNING FOR ELEVATIONS ABOVE 9000 FEET...AND ADD AN ADVISORY TO THE HIGH MOUNTAIN VALLEYS. ON THE PLAINS...BEST CHANCE OF SHOWERS SHOULD HOLD OFF UNTIL AFTER MIDNIGHT WHEN BEST LIFT AND MOISTURE ARRIVES. WHILE EACH FORECAST MODEL IS DIFFERENT IN THE DETAILS WITH REGARD TO HANDLING THE WIND FIELDS...OVERALL STRONG Q-G LIFT SHOULD BE ABLE TO OVERCOME ANY DOWNSLOPE COMPONENT FOR A FEW HOURS LATE TONIGHT INTO EARLY SUNDAY MORNING. CANT RULE OUT SOME SNOW MIXING IN WITH RAIN IF THE COLDEST MODELS VERIFY...MAINLY FROM THE SOUTHEASTERN SUBURBS OF DENVER TOWARD THE PALMER DIVIDE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 339 AM MDT SAT APR 26 2014 MODELS STILL STRUGGLING TO FIGURE OUT THE TRACK AND TIMING OF THE STORM SYSTEM FOR THE LAST HALF OF THE WEEKEND AND EARLY NEXT WEEK. WILL TREND TOWARDS THE ECMWF SINCE ITS FORECAST IS BETWEEN THE GFS WHICH IS THE QUICKEST AND THE SLOW NAM. THE ECMWF AND NAM ARE SOMEWHAT SIMILAR AND WOULD EXPECT A SLOWER MOVING SYSTEM BECAUSE OF THE NEGATIVE TILT OF THIS SYSTEM AND THAT IT IS RUNNING INTO A RIDGE. STRONG LIFT WILL MOVE ACROSS NORTHEAST COLORADO SUNDAY MORNING. EXPECT AN AREA OF RAIN TO ACCOMPANY THE LIFT DURING THE MORNING AND CONTINUE INTO THE AFTERNOON OVER THE NORTHEAST CORNER. STILL A SLIGHT CHANCE FOR THUNDERSTORMS BECAUSE OF THE STRONG LIFT AND STEEP MID LEVEL LAPSE RATES. COULD BE A STRONG STORM TOO OVER THE FAR NORTHEAST CORNER IF THE SLOWER SOLUTIONS PAN OUT. A STRONG PRESSURE GRADIENT ON THE BACKSIDE OF THE LOW WILL PRODUCE STRONG WINDS. WILL ISSUE A HIGH WIND WATCH FOR MOST OF NORTHEAST COLORADO. THE AREA MAY NEED TO BE ADJUSTED ONCE THE TRACK AND TIMING ARE MORE CERTAIN. OROGRAPHIC LIFT DUE TO THE STRONG NORTHWEST FLOW AND COLD AIR ADVECTION SHOULD KEEP SNOW GOING FOR MOST OF THE DAY OVER THE MOUNTAINS. ALONG THE FRONT RANGE...ONCE THE MID LEVEL LIFT MOVES OFF STRONG DOWNSLOPE WINDS WILL SQUASH PRECIPITATION BY SUNDAY AFTERNOON. PRECIPITATION AND WINDS WILL DECREASE SUNDAY NIGHT. HOWEVER...WINDS WILL REMAIN BREEZY ACROSS THE PLAINS AND SNOW WILL LINGER IN SPOTS IN THE MOUNTAINS. NORTHERLY FLOW ALOFT WILL PREVAIL FOR MOST OF NEXT WEEK. THIS WILL KEEP COOL AND UNSETTLED CONDITIONS ACROSS THE REGION. BEST CHANCE FOR SHOWERS...AND PERHAPS A WEAK THUNDERSTORM WILL OCCUR DURING THE AFTERNOON HOURS AS THE AIRMASS BECOMES SLIGHTLY UNSTABLE. MODELS SHOW PRECIPITATION FROM THE UPPER LEVEL LOW MAY GRAZE FAR NORTHEAST COLORADO AT TIMES...SO WILL HAVE HIGHER POPS HERE. BY THE END OF THE WEEK...DRY CONDITIONS ARE EXPECTED WITH TEMPERATURES FINALLY BACK TO NEAR NORMAL AS A WEAK RIDGE MOVES ACROSS THE STATE UNDER A NORTHWESTERLY FLOW ALOFT. && .AVIATION...(FOR THE TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 339 AM MDT SAT APR 26 2014 WITH REGARD TO WIND...SOUTH/SOUTHWEST WINDS AROUND 10-15 KTS EXPECTED TO INCREASE TO AROUND 20 KTS WITH GUSTS TO 30 KTS 19Z-22Z AND THEN CONTINUE TIL AROUND 02Z-03Z. ONLY A 10-20 PERCENT CHANCE OF A HIGH BASED SHOWER/STORM TOWARD 00Z WITH OUTFLOW WINDS TO AROUND 35 KTS. WINDS ARE THEN EXPECTED TO BECOME MORE WEST/NORTHWEST 03Z-08Z AND BEGIN TO INCREASE FROM THE NORTHWEST THROUGH 12Z WITH GUSTS TO AROUND 35 KTS POSSIBLE. EVEN STRONGER NORTHWEST WINDS EXPECTED ON SUNDAY WITH SPEEDS OF 25G40KTS THROUGH MUCH OF THE DAY. VFR CONDITIONS WILL PREVAIL TIL AROUND 06Z TONIGHT. THEN LOWER MVFR CEILINGS AND VISIBILITIES MAY DEVELOP AS SHOWERS BECOME MORE WIDESPREAD AND HEAVIER 08Z-12Z WITH A SLIGHT CHANCE OF A THUNDERSTORM. && .FIRE WEATHER... ISSUED AT 339 AM MDT SAT APR 26 2014 EARLIER EXAMINATION OF THE FUEL DRYNESS ON THE EASTERN PLAINS INDICATED LINCOLN COUNTY WAS MOST PRONE TO THE HIGH FIRE DANGER CONDITIONS TODAY. WILL MAINTAIN THE RED FLAG WARNING FOR THAT AREA WITH HUMIDITIES DROPPING TO AROUND 10 PERCENT AND SOUTH/SOUTHWEST WINDS INCREASING TO 20-25 MPH WITH GUSTS AROUND 35 MPH. WINDS EXPECTED TO BEGIN DECREASING BY 8 PM WITH SLOW IMPROVEMENT IN HUMIDITY. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT SUNDAY FOR COZ030-032. WINTER STORM WARNING FROM 9 PM THIS EVENING TO 9 PM MDT SUNDAY FOR COZ031-033-034. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ038-042>046-048-049. RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR COZ246-247. && SHORT TERM...BARJENBRUCH LONG TERM...MEIER AVIATION...BARJENBRUCH FIRE WEATHER...BARJENBRUCH
Hazardous weather outlook, Apr 25, 10:59 AM MDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1059 AM MDT FRI APR 25 2014 COZ030>051-261700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT FRI APR 25 2014 ...STRONG STORM TO IMPACT THE OUTLOOK AREA LATER IN THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL BE DRY AND MILD TODAY. SOUTHERLY WINDS WILL GUST TO 30 MPH OVER THE NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSEASONABLY WARM AND DRY CONDITIONS WILL PREVAIL OVER EASTERN COLORADO SATURDAY...AND INCREASING WINDS WILL LEAD TO HIGH FIRE DANGER ESPECIALLY OVER EASTERN ELBERT COUNTY AND MUCH OF LINCOLN COUNTY. MEANWHILE...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS BY SATURDAY AFTERNOON. THOSE SHOWERS AND STORMS WILL BECOME MORE WIDESPREAD LATE SATURDAY NIGHT INTO SUNDAY MORNING AND ALSO SPREAD EASTWARD ACROSS THE PLAINS. THERE IS A LOW THREAT OF A SEVERE STORM OVER THE FAR NORTHEAST CORNER OF THE STATE SUNDAY. TEMPERATURES WILL TURN COLD ENOUGH FOR THE POSSIBILITY OF A HEAVY SNOWFALL IN THE MOUNTAINS SATURDAY NIGHT THROUGH SUNDAY. PEOPLE PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY DURING THAT TIME SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. STRONG AND GUSTY NORTHWEST WINDS WILL ALSO OCCUR ACROSS MOST OF THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. A STRONG STORM SYSTEM MOVING FROM THE DESERT SOUTHWEST ACROSS THE COLORADO AND NEW MEXICO BORDER AND THEN STALLING OUT IN THE MIDWEST WILL BRING THE COOLER AND UNSETTLED WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:01 AM MDT | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 39 hr |
| Apr 26, 6:01 AM MDT | Winter Weather Advisory | BOU | Grand, Jackson, Summit | 23 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.